TITLE

Calculation of the self-diffusion coefficient of interacting Brownian particles based on the time-independent Smoluchowski equation

AUTHOR(S)
Yoshida, Nobuo
PUB. DATE
November 1985
SOURCE
Journal of Chemical Physics;11/1/1985, Vol. 83 Issue 9, p4786
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
A method of calculating the first-order concentration dependence of the self-diffusion coefficient of spherical Brownian particles interacting with one another is derived on the basis of the time-independent (i.e., stationary) form of the two-particle Smoluchowski equation. The method is applied to the cases of hard spheres with and without hydrodynamic interactions. The hydrodynamic interactions are taken into account by use of Oseen’s and Felderhof ’s approximations for the diffusion tensors. Explicit expressions for the self-diffusion coefficient are obtained which are in agreement with previous ones based on the time-dependent (i.e., nonstationary) form of the Smoluchowski equation.
ACCESSION #
7618924

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics